MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45AV
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Firing Problem (4011)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: egiaushort, egiaushort endogia ultra univ sht stap, lot# unknown medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open right liver lobectomy, when the hepatic vein was resected, the device was difficult to fire but it was able to be fired.The device was detached from the resected blood vessel after stapling, there was an excessive hemorrhaging during left hepatic lobectomy when the middle and left roots of the hepatic vein were treated all at once.Blood vessel wall ruptured to the area near inferior vena cava, and a cardiovascular surgeon performed vascular reconstruction using an artificial heart lung.Manual suturing was also performed.The cardiac arrest time was 20 minutes.Surgical time was extended.Currently, the patient¿s condition is stable.
 
Additional Manufacturer Narrative
Additional information: g3, h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.A video was also provided.Visual inspection noted that the reload was fully fired with the interlock engaged.The jaws were open.A visual inspection of the returned video and photos noted, the handle was actuated but the tissue was unable to be cut.Blood could be seen pooling under the held tissue.The reload appeared difficult to fire.Two images of resected tissue and one image of loose staples could be seen.A partially formed staple could be seen inside of the tissue.Several of the loose staples appeared malformed and damaged.The remaining staples were partially formed.It was reported that the staple line was bleeding and the device was difficult to fire.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open right liver lobectomy, when the hepatic vein was resected, the device was difficult to fire but it was able to be fired.The device was detached from the resected blood vessel after stapling, there was an excessive hemorrhaging during left hepatic lobectomy when the middle and left roots of the hepatic vein were treated all at once.Blood vessel wall ruptured to the area near inferior vena cava, and a cardiovascular surgeon performed vascular reconstruction using an artificial heart lung.Manual suturing was also performed.The cardiac arrest time was 20 minutes.Surgical time was extended by four hours and 42 minutes.Currently, the patient¿s condition is stable.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20482035
Report Number1219930-2024-04968
Device Sequence Number8405978
Product Code GDW
UDI-Device Identifier10884523003161
UDI-Public10884523003161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45AV
Device Catalogue NumberEGIA45AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/12/2024
01/16/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/19/2024
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown